Alert archive / Arkansas / Red Flag Warnings in 2016

Red Flag Warning 3, NWS Little Rock, AR

February 16, 20166 counties in Arkansas

NWS Little Rock, AR issued this red flag warning at Feb 16, 2016, 1:45 PM CST for 6 counties in Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 16, 2016, 1:45 PM CST (19:45 UTC)
Expired
Feb 16, 2016, 6:00 PM CST
In force
4 hr
Issued by
NWS Little Rock, AR

Counties Conway County, AR, Faulkner County, AR, Garland County, AR, Perry County, AR, Pulaski County, AR, Saline County, AR

The radar

The Little Rock radar (KLZK), 39 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2016-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 293 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1362 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
293 m²/s²
0-3 km storm-relative helicity
557 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

403 
WWUS84 KLZK 161945
RFWLZK

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
145 PM CST TUE FEB 16 2016

...A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF WESTERN
ARKANSAS...

.GUSTY NORTHWEST WINDS AND LOW HUMIDITY VALUES ACROSS WESTERN
ARKANSAS WILL BE OBSERVED THIS AFTERNOON. RED FLAG CONDITIONS ARE
LIKELY TO OCCUR.

ARZ021-022-030>032-037>044-170000-
/O.NEW.KLZK.FW.W.0003.160216T1945Z-160217T0000Z/
JOHNSON-POPE-LOGAN-CONWAY-FAULKNER-SCOTT-YELL-PERRY-POLK-
MONTGOMERY-GARLAND-SALINE-PULASKI-
145 PM CST TUE FEB 16 2016

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR HIGH
WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 021...022...030...031... 
  032...037...038...039...040...041...042...043 AND 044. 

* WIND...SUSTAINED 20-FOOT WINDS OF 12 TO 18 MPH WITH HIGHER GUSTS
  EXPECTED.

* HUMIDITY...MINIMUM AFTERNOON HUMIDITY VALUES ARE EXPECTED TO
  FALL BELOW 25 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
1 follow-up statement
338 
WWUS84 KLZK 170005
RFWLZK

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
605 PM CST TUE FEB 16 2016

ARZ021-022-030>032-037>044-170115-
/O.EXP.KLZK.FW.W.0003.000000T0000Z-160217T0000Z/
JOHNSON-POPE-LOGAN-CONWAY-FAULKNER-SCOTT-YELL-PERRY-POLK-
MONTGOMERY-GARLAND-SALINE-PULASKI-
605 PM CST TUE FEB 16 2016

...RED FLAG WARNING HAS EXPIRED FOR HIGH WINDS AND LOW HUMIDITY FOR
FIRE WEATHER ZONES
021...022...030...031...032...037...038...039...
040...041...042...043 AND 044...

THE RED FLAG WARNING THAT WAS IN EFFECT FOR PARTS OF WESTERN AND
CENTRAL ARKANSAS HAS BEEN ALLOWED TO EXPIRE. WHILE WINDS MAY
REMAIN A BIT GUSTY FOR SEVERAL MORE HOURS...HUMIDITY LEVELS HAVE
RISEN TO WELL ABOVE RED FLAG WARNING CRITERIA.

$$

56

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this red flag warning went out at Feb 16, 11:40 AM CST, 2 hours 5 minutes earlier.

Area forecast discussion, Feb 16, 11:40 AM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1140 AM CST TUE FEB 16 2016

.AVIATION...

A STRATUS CLOUD DECK OF VFR CEILINGS WILL MOVE OVER NORTHERN AR THIS
AFTERNOON AND MAINLY AFFECT KHRO AND KBPK. ONLY SCATTERED VFR
CEILINGS WILL BE SEEN OVER CENTRAL AR. AHEAD OF THE FRONT WINDS WILL
BE SW AT 10 TO 25 MPH...WHILE BECOMING W TO NW AT 15 TO 30 MPH
BEHIND THE FRONT. WINDS WILL LOWER LATER THIS EVENING AND OVERNIGHT.
VFR CONDITIONS ARE EXPECTED OVERNIGHT AT ALL TAF SITES. (59)

&&

.PREV DISCUSSION... /ISSUED 241 AM CST TUE FEB 16 2016/

SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT

MOIST AIRMASS IN PLACE ACROSS THE SOUTHEAST HALF OF THE STATE
WHERE DENSE FOG IS BEING OBSERVED. UPPER LEVEL CLIPPER SYSTEM
MAKING ITS WAY ACROSS PORTIONS OF SE KANSAS AND SW MISSOURI THIS
MORNING. SOME RETURNS ON RADAR IN THIS AREA THOUGH LITTLE PRECIP
REACHING THE GROUND.

CLIPPER SYSTEM MAY BRING A FEW SHOWERS TO NORTHERN PARTS OF THE
CWA THIS MORNING BUT MORE CLOUDS THAN ANYTHING ELSE. AT THE
SURFACE A COLD FRONT WILL SWING THROUGH THE STATE DURING THE
MORNING INTO THE EARLY AFTERNOON HOURS. WILL SEE A SHARP INCREASE
IN W/NW WINDS AS THIS FEATURE MOVES THROUGH. LAKE WIND ADVISORY IN
EFFECT FOR THE FORECAST AREA DURING THE AFTERNOON HOURS WHEN WINDS
SHOULD PEAK. EXPECT THE HIGHEST WINDS/GUSTS ACROSS THE NORTHERN
HALF TO TWO THIRDS OF THE STATE.

DRY CONDITIONS EXPECTED FOR THE REMAINDER OF THE SHORT TERM AFTER
THE CLIPPER SYSTEM PASSES THROUGH TODAY. WARMER CONDITIONS SLOWLY
BEGIN FROM WEST TO EAST THE NEXT FEW DAYS.

LONG TERM...THURSDAY THROUGH MONDAY

FORECAST CONFIDENCE IS INCREASING WITH REGARD TO THUNDERSTORM
POTENTIAL DURING THE WEEKEND. SOLUTIONS FROM SEVERAL MEDIUM RANGE
MODELS SUGGEST A FRONT WILL MOVE SOUTH...THEN STALL ACROSS THE MID
SOUTH BY EARLY IN THE WEEKEND. UNDER THIS SCENARIO...SEVERAL PERIODS
OF CONVECTION WOULD FORM. DEPENDING ON AVAILABLE MOISTURE...SOME
HEAVY RAIN COULD BE POSSIBLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     58  34  57  40 /  20   0   0   0
CAMDEN AR         68  37  65  41 /   0   0   0   0
HARRISON AR       54  33  63  41 /  10   0   0   0
HOT SPRINGS AR    65  37  64  41 /   0   0   0   0
LITTLE ROCK   AR  64  37  59  41 /  10   0   0   0
MONTICELLO AR     67  38  61  42 /   0   0   0   0
MOUNT IDA AR      67  35  64  42 /   0   0   0   0
MOUNTAIN HOME AR  55  33  60  40 /  20   0   0   0
NEWPORT AR        57  34  55  39 /  20   0   0   0
PINE BLUFF AR     63  37  58  41 /  10   0   0   0
RUSSELLVILLE AR   66  34  64  40 /  10   0   0   0
SEARCY AR         61  34  56  38 /  10   0   0   0
STUTTGART AR      62  36  57  40 /  10   0   0   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS
EVENING FOR ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-
CLEVELAND-CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-
HOT SPRING-INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-
LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-
POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN
BUREN-WHITE-WOODRUFF-YELL.

DENSE FOG ADVISORY UNTIL 9 AM CST THIS MORNING FOR ARKANSAS-
BRADLEY-CALHOUN-CLARK-CLEVELAND-DALLAS-DESHA-DREW-FAULKNER-GRANT-
HOT SPRING-INDEPENDENCE-JACKSON-JEFFERSON-LINCOLN-LONOKE-MONROE-
OUACHITA-PRAIRIE-PULASKI-SALINE-WHITE-WOODRUFF.

&&

AVIATION...59
Hazardous weather outlook, Feb 16, 10:15 AM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1015 AM CST TUE FEB 16 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-171100-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
1015 AM CST TUE FEB 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MAKE ITS WAY ACROSS THE STATE TODAY WHICH WILL
LEAD TO STRONG WEST TO NORTHWEST WINDS. WIND SPEEDS OF 15 TO 25 MPH
WILL BE COMMON DURING THE LATE MORNING THROUGH AFTERNOON HOURS WITH
GUSTS AS HIGH AS 35 MPH. A LAKE WIND ADVISORY WILL BE IN EFFECT
THROUGH THIS EVENING.

STRONG WINDS AND DRY AIR ASSOCIATED WITH THE COLD FRONT
PASSAGE AS WELL AS RECENT DRY WEATHER WILL LEAD TO ELEVATED
WILDFIRE DANGER ACROSS WESTERN ARKANSAS. ANY WILDFIRES THAT
DEVELOP WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. THE AREA OF
GREATEST CONCERN IS GENERALLY IN AND AROUND THE OUACHITA NATIONAL
FOREST OF WESTERN ARKANSAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COLD FRONT IS EXPECTED TO APPROACH THE STATE FROM THE NORTH EARLY
IN THE WEEKEND. THIS FEATURE IS EXPECTED TO STALL IN THE
VICINITY...AND WILL BE ABLE TO SUPPORT SEVERAL PERIODS OF SHOWERS
AND THUNDERSTORMS. LATER FORECASTS WILL BETTER BE ABLE TO REFINE ANY
SEVERE THUNDERSTORM OR FLOODING POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

226/55/59

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 9:07 PM CSTDense Fog AdvisoryLZKArkansas, Bradley, Calhoun, Clark, Cleveland, Dallas and 17 more12 hr
Feb 16, 2:28 AM CSTLake Wind AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more16 hr

Nearby

Red Flag Warnings in Arkansas, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.